The asymptotic number of rooted nonseparable maps on a surface

Edward A. Bender, Nicholas C. Wormald

Research output: Contribution to journalArticleResearchpeer-review

30 Citations (Scopus)

Abstract

We obtain asymptotics for the number of rooted nonseparable maps on an arbitrary surface. A nonsingular map is defined to be a map with no multiple vertex-face incidences. Trivially, every nonsingular map is nonseparable. We show that almost all nonseparable maps on a given surface are nonsingular.

Original languageEnglish
Pages (from-to)370-380
Number of pages11
JournalJournal of Combinatorial Theory, Series A
Volume49
Issue number2
DOIs
Publication statusPublished - 1988
Externally publishedYes

Cite this